Texas, 2009Drought in Texas, August 1 to 31, 2009
August 1 to 31, 2009 · NWS FWD · 6 events in 6 counties and zones
Drought conditions continued to worsen across Milam, Falls, and Bell County and remained stagnant across Robertson, Leon, and Limestone County. Topsoil moisture was very short and supplemental feeding costs increased significantly with hay nearly double the price from a year ago.
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- $87,000
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Drought conditions continued to worsen across Milam, Falls, and Bell County and remained stagnant across Robertson, Leon, and Limestone County. Topsoil moisture was very short and supplemental feeding costs increased significantly with hay nearly double the price from a year ago. There were 18 counties with burn bans in effect at the end of the month.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jul 31, 10:28 PM CST, 1 hour 32 minutes earlier.
Area forecast discussion, Jul 31, 10:28 PM CST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
1128 PM CDT FRI JUL 31 2009
.AVIATION...
VFR WITH SOME HIGH CLOUDS AND GENERALLY LIGHT SOUTHEAST WINDS WILL
PREVAIL THROUGH THE OVERNIGHT HOURS. CONVECTION IN THE TX
PANHANDLE HAS EVOLVED INTO A WEAK SQUALL LINE...AND WILL CONTINUE
TO TRACK SOUTHEAST TOWARD NORTH TEXAS. CURRENT EXTRAPOLATION
SUGGESTS IT WILL IMPACT METROPLEX TAFS STARTING AT 13-14Z. MODELS
STRUGGLING TO IDENTIFY LATEST CONVECTIVE TRENDS...BUT THE 4KM WRF
SEEMS TO BE THE BEST SOLUTION...ALTHOUGH IT APPEARS TO BE A FEW
HOURS TOO SLOW. EXPECT LINE OF STORMS TO PUSH THROUGH IN THE
MORNING HOURS...AND CONTINUE TO TRACK SOUTHEAST DURING THE DAY.
BEHIND THE LINE WINDS MAY BRIEFLY SWITCH AROUND TO THE NORTH...BUT
WILL BE LIGHT AND CONFUSED. AIRMASS SHOULD BE WORKED OVER BEHIND
THE LINE AND WILL SHOW THE VCTS ENDING BY EARLY AFTERNOON FOR THE
METROPLEX. WACO HOWEVER...WILL HAVE BEST CHANCES OF THUNDER FROM
LATE MORNING INTO MID AFTERNOON.
&&
.UPDATE...
OUTFLOW BOUNDARY EVIDENT FROM SOUTH OF GAINESVILLE THROUGH
SOUTHWEST COLLIN COUNTY...THEN DOWN INTO EASTERN ELLIS COUNTY.
STRONG CONVECTION WITH VERY HEAVY RAINFALL...EXTENDING FROM
DALLAS INTO SOUTHERN COLLIN AND SOUTHERN DENTON COUNTIES...WILL
FOLLOW THE BOUNDARY NORTHEAST FOR A FEW MORE HOURS. EXPECT THIS
ACTIVITY TO BEGIN DIMINISH AS WE NEAR MIDNIGHT. STATIFORM
PRECIPITATION EXTENDING SOUTHWARD IN CORYELL COUNTY WILL DIMINISH
ON THE SOUTH TWO-THIRDS...BUT THE NORTHERN PART SHOULD HOLD ON A
LITTLE LONGER BEING CLOSER TO THE MAIN CONVECTION.
CONVECTION BREWING OVER THE TEXAS PANHANDLE IS EXPECTED TO WORK
INTO CWA SATURDAY MORNING WITH MORE HEAVY RAINFALL.
HAVE ADJUSTED LOWS TONIGHT AS SOME SITES HAVE ALREADY REACHED IT.
75
&&
.PREV DISCUSSION... /ISSUED 328 PM CDT FRI JUL 31 2009/
THERE ARE TWO AREAS OF INTEREST FOR THUNDERSTORMS TONIGHT. THE
FIRST WILL BE ACROSS THE SOUTHERN ZONES THIS EVENING IN THE
VICINITY OF A WEAK...STALLED...FRONTAL BOUNDARY. THESE STORMS
WILL PULSE UP AND DOWN AND MAY COME CLOSE TO SEVERE LIMITS WITH
BRIEF DOWNBURST WINDS AND LOCALLY HEAVY RAINFALL THE PRIMARY
HAZARD.
THE SECOND AREA OF INTEREST FOR STORMS LATER TONIGHT THROUGH
SATURDAY MORNING WILL BE MAINLY ACROSS THE NORTHERN HALF OF NORTH
TEXAS WHEN AN MCS DEVELOPS OVER THE HIGH PLAINS AND MOVES
SOUTHEAST ACROSS THE RED RIVER. IT APPEARS THE BEST CHANCE FOR
STORMS SATURDAY MORNING WILL BE IN THE NORTHEAST ZONES.
RAIN AND THUNDERSTORM CHANCES WILL DECREASE SUNDAY AS UPPER LEVEL
HIGH PRESSURE SLOWLY BUILDS EAST AND THE LONG WAVE TROUGH AXIS
SHIFTS INTO THE MISSISSIPPI VALLEY REGION. THE WEATHER MONDAY
THROUGH NEXT FRIDAY WILL BE DOMINATED BY UPPER LEVEL HIGH PRESSURE
WITH MOSTLY SUNNY DAYS...CLEAR NIGHTS...AND HIGH TEMPERATURES
WARMING BACK ABOVE SEASONAL NORMALS. 79
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 73 95 75 99 77 / 100 60 20 10 5
WACO, TX 75 98 75 100 76 / 40 50 20 10 5
PARIS, TX 72 89 71 95 73 / 20 60 20 20 5
DENTON, TX 71 95 72 99 75 / 80 60 20 10 5
MCKINNEY, TX 70 93 71 97 72 / 100 60 20 20 5
DALLAS, TX 73 95 78 99 78 / 100 60 20 20 5
TERRELL, TX 72 94 74 98 74 / 20 60 20 20 5
CORSICANA, TX 75 95 74 98 74 / 20 60 20 20 5
TEMPLE, TX 73 97 74 98 72 / 30 40 20 10 5
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
92/75
Hazardous weather outlook, Jul 31, 9:22 PM CST, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1022 PM CDT FRI JUL 31 2009
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-020330-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
1022 PM CDT FRI JUL 31 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...TONIGHT.
SCATTERED THUNDERSTORMS ARE POSSIBLE BETWEEN DALLAS...PARIS AND
SULPHUR SPRING THROUGH MIDNIGHT. HEAVY RAINFALL AND WIND GUSTS OF
35 TO 40 MPH ARE THE MAIN THREATS.
LATER TONIGHT...THERE IS A CHANCE FOR THUNDERSTORMS GENERALLY
NORTHWEST OF A EASTLAND TO SHERMAN LINE. SOME OF THESE STORMS WILL HEAVY
RAINFALL AND WINDS TO 60 MPH.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
ANOTHER SQUALL LINE OR THUNDERSTORM COMPLEX WILL SPREAD THROUGH
THE ENTIRE CWA SATURDAY. HEAVY RAINFALL AND DAMAGING WINDS WILL
BE MAIN THREATS.
A SLIGHT CHANCE OF THUNDERSTORMS CONTINUES SATURDAY NIGHT THROUGH
SUNDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUEST NEAR DAYBREAK OVER THE
NORTHWEST COUNTIES.
In the hours before
Special weather statement, Jul 31, 6:16 PM CST, 5 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
716 PM CDT FRI JUL 31 2009
TXZ130-131-010045-
HOOD TX-ERATH TX-
716 PM CDT FRI JUL 31 2009
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN ERATH COUNTY
HOOD COUNTY
AT 716 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES WEST OF GRANBURY...MOVING NORTHEAST AT
35 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE GRANBURY...LIPAN...OAK TRAIL
SHORES AND MORGAN MILL.
VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
LAT...LON 3252 9808 3251 9806 3253 9806 3256 9803
3256 9762 3235 9761 3228 9796 3216 9806
3239 9825
TIME...MOT...LOC 0016Z 234DEG 33KT 3239 9796
92Special weather statement, Jul 31, 7:04 PM CST, 4 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
804 PM CDT FRI JUL 31 2009
TXZ118-010130-
TARRANT TX-
804 PM CDT FRI JUL 31 2009
...SIGNIFICANT WEATHER ADVISORY FOR...
WESTERN TARRANT COUNTY
AT 804 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS ENTERING FAR SOUTHWESTERN PORTIONS
OF TARRANT COUNTY. THE STORMS WERE MOVING NORTHEAST AT 25 MPH.
VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
AT 804 PM CDT...THE LEADING EDGE OF THE STRONG OUTFLOW WINDS WAS
NEAR BENBROOK...AND WILL CONTINUE SPREADING TO THE NORTHEAST AT 25
MPH.
LAT...LON 3277 9719 3255 9713 3256 9754 3288 9754
3289 9735
TIME...MOT...LOC 0104Z 222DEG 23KT 3266 9742
25Special weather statement, Jul 31, 7:29 PM CST, 4 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
829 PM CDT FRI JUL 31 2009
TXZ103-118-119-010200-
DENTON TX-TARRANT TX-DALLAS TX-
829 PM CDT FRI JUL 31 2009
...SIGNIFICANT WEATHER ADVISORY FOR...
WESTERN DALLAS COUNTY
SOUTHERN DENTON COUNTY
TARRANT COUNTY
AT 827 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG OUTFLOW WINDS. AT THAT TIME...THE LEADING EDGE OF THE OUTFLOW
EXTENDED FROM HASLET...TO HURST...TO MANSFIELD...MOVING NORTHEAST AT
30 MPH.
VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THESE
STORMS.
LAT...LON 3299 9695 3259 9681 3255 9702 3255 9720
3266 9745 3298 9755 3300 9753 3300 9739
3313 9739 3322 9729
TIME...MOT...LOC 0127Z 237DEG 27KT 3300 9743 3284 9720
3255 9708
25Local storm report, Jul 31, 7:53 PM CST, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
853 PM CDT FRI JUL 31 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND DMG 5 N ALVARADO 32.48N 97.21W
07/31/2009 JOHNSON TX BROADCAST MEDIA
DAMAGE TO SEVERAL RVS AND SOME OUT BUILDINGS. UNKNOWN
SPEEDSpecial weather statement, Jul 31, 7:57 PM CST, 4 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
857 PM CDT FRI JUL 31 2009
TXZ103-104-119-010230-
DENTON TX-COLLIN TX-DALLAS TX-
857 PM CDT FRI JUL 31 2009
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWESTERN COLLIN COUNTY
DALLAS COUNTY
DENTON COUNTY
AT 857 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG OUTFLOW WINDS. AT THAT TIME...THE LEADING EDGE OF THE OUTFLOW
EXTENDED FROM PONDER TO COPPELL TO HUTCHINS...MOVING NORTHEAST AT 30
MPH.
VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY.
AN URBAN AND SMALL STREAM FLOOD ADVISORY REMAINS IN EFFECT UNTIL
1045 PM FOR SOUTHWESTERN DALLAS COUNTY.
LAT...LON 3339 9713 3316 9669 3299 9652 3255 9652
3255 9702 3299 9703 3299 9717 3313 9739
3324 9738
TIME...MOT...LOC 0157Z 237DEG 27KT 3318 9731 3296 9695
3267 9676
25Drought, Milam
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Milam forecast zone
- Crop damage
- $25,000
- Reported by
- Other Federal Agency
- Coordinates
- 30.786, -96.977 (the zone’s center; the record gives no point)
According to the U.S Drought Monitor, at the beginning of the month Extreme to Exceptional Drought continued across the county with the worst conditions occurring across the southern half of the county. By the end of the month, almost the entire county was experiencing Execptional Drought Conditions.
Drought, Bell
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Bell forecast zone
- Crop damage
- $25,000
- Reported by
- Other Federal Agency
- Coordinates
- 31.038, -97.478 (the zone’s center; the record gives no point)
According to the U.S Drought Monitor, at the beginning of the month Severe to Extreme Drought continued across the county with the worst conditions occurring across the southern half of the county. By the end of the moth, conditions worsened and most of the entire county was experiencing Exceptional Drought.
Drought, Robertson
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Robertson forecast zone
- Crop damage
- $10,000
- Reported by
- Other Federal Agency
- Coordinates
- 31.027, -96.513 (the zone’s center; the record gives no point)
According to the U.S Drought Monitor, the entire county experienced extreme drought for the month.
Drought, Leon
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Leon forecast zone
- Crop damage
- $10,000
- Reported by
- Other Federal Agency
- Coordinates
- 31.297, -95.996 (the zone’s center; the record gives no point)
According to the U.S Drought Monitor, Severe to Extreme Drought continued across the county with the worst conditions occurring across the southern half of the county.
Drought, Limestone
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Limestone forecast zone
- Crop damage
- $7,000
- Reported by
- Other Federal Agency
- Coordinates
- 31.546, -96.580 (the zone’s center; the record gives no point)
According to the U.S Drought Monitor, Severe to Extreme Drought was observed across the southern half of the county.
Drought, Falls
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Falls forecast zone
- Crop damage
- $10,000
- Reported by
- Other Federal Agency
- Coordinates
- 31.253, -96.936 (the zone’s center; the record gives no point)
According to the U.S Drought Monitor, Severe to Extreme Drought was observed across the county with the southern half experiencing the worst conditions.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in New York, August 1, 20091 death · 1 event
- Flash Flooding and Flood in Arkansas, August 1 to 12, 2009$136,000 · 5 events
- Hail and Damaging Winds in Oregon, August 1 to 2, 2009$62,000 · 1 in hail · 11 events
- Flash Flood and Hail in Texas, August 1, 2009$55,000 · 60 kt wind · 3 events
- Damaging Winds in Alabama, August 1 to 5, 2009$23,000 · 50 kt wind · 5 events
- High Surf in Hawaii, August 1 to 3, 200916 events
- Drought in Texas, August 1 to 31, 200915 events
- Drought in Wisconsin, August 1 to 31, 200914 events
- Drought in Wisconsin, August 1 to 7, 2009$17,000 · 2 events
- Drought in California, August 1 to 31, 200911 events
- Drought in Texas, August 1 to 31, 200910 events
- Drought in Colorado, August 1 to 31, 200910 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 193161, 193163, 193165, 193166, 193167, 193168.